Alert archive / Virginia / Special Weather Statements in 2011
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Jun 28, 2011, 6:21 PM EDT for Cumberland County, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2011, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 28, 2011, 7:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Wakefield, VA
County Cumberland County, VA
The radar
The Norfolk radar (KAKQ), 129 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
277
WWUS81 KAKQ 282221
SPSAKQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT TUE JUN 28 2011
VAZ048-060-061-282315-
CUMBERLAND VA-FLUVANNA VA-PRINCE EDWARD VA-
621 PM EDT TUE JUN 28 2011
...STRONG THUNDERSTORMS MOVING INTO CUMBERLAND...FLUVANNA AND PRINCE
EDWARD COUNTIES...
AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 11 MILES NORTHWEST OF GUINEA MILLS...OR ABOUT
OVER DILLWYN...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR TRENTS MILL AND BEAR CREEK LAKE STATE PARK AT 710 PM EDT AND
CUMBERLAND AT 715 PM EDT.
WIND GUSTS TO 45 MPH...HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN
ARE EXPECTED WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND
FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3734 7851 3735 7846 3763 7826 3768 7824
3770 7826 3773 7815 3757 7810 3746 7813
3744 7818 3742 7819 3731 7855 3737 7857
$$
JFOSTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jun 28, 4:13 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 28, 4:13 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
413 PM EDT TUE JUN 28 2011
.SYNOPSIS...
A COLD FRONT CROSSES THE MID ATLANTIC TONIGHT. HIGH PRESSURE
BUILDS IN FROM THE WEST WEDNESDAY...AND SETTLES OFF THE SOUTHEAST
COAST LATER IN THE WEEK. A STRONG UPPER LEVEL RIDGE OF HIGH
PRESSURE BUILDS INTO THE REGION NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A WARM AND HUMID AIRMASS REMAINS IN PLACE OVER THE FORECAST AREA
THIS AFTERNOON. SCATTERED THUNDERSTORMS HAVE QUICKLY DEVELOPED
ACROSS WESTERN AND CENTRAL VA BETWEEN 18 AND 19Z. A MORE ORGANIZED
LINE IS IN THE EXTREME WESTERN PORTION OF THE STATE CLOSER TO THE
LEADING EDGE OF A COLD FRONTAL ZONE...WITH LESS ORGANIZED ACTIVITY
FARTHER EAST. ANY THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING
COULD PRODUCE STRONG WIND GUSTS AND HAIL...AND SPC HAS INCLUDED MOST
OF THE AREA TO A SLIGHT RISK FOR SEVERE STORMS. PW ON THE 12Z KWAL
SOUNDING WAS 1.7 IN...AND THE LATEST PW ANALYSIS HAS VALUES OF 1.7-2
IN...SO THIS COMBINED WITH A WEAK WIND PROFILE WILL PRODUCE A
POTENTIAL FOR VERY HEAVY RAIN IN ANY SHOWERS OR STORMS. 1 HR FFG IS
MAINLY AROUND 3 IN/HR FOR MUCH OF THE AREA...SO FLOODING IS NOT
EXPECTED TO BE A MAJOR ISSUE. ALTHOUGH LOCALIZED NUISANCE LOW-LYING
AREA/POOR DRAINAGE FLOODING COULD OCCUR.
THE COLD FRONT MOVES INTO THE REGION TONIGHT AND SLOWS DOWN AS THE
UPPER TROUGH AXIS LAGS TO THE WEST. THERE APPEARS TO BE A DECENT
CHANCE OF RAIN FOR THE EASTERN ZONES OVERNIGHT...ALTHOUGH THOSE
AREAS HAVE MANAGED TO AVOID RAIN RECENTLY...SO WILL TRY NOT TO BE
TOO OPTIMISTIC. THE STRONG TO SEVERE POTENTIAL SHOULD DIMINISH THIS
EVENING. LOW TEMPERATURES SHOULD ME MILD (UPPER 60S W TO MID 70S SE)
WITH CLOUDS AND SHOWERS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE COLD FRONT SLOWLY MOVES OFF THE COAST WEDNESDAY MORNING. MODEL
SOUNDINGS AND TIME-HEIGHT CROSS-SECTIONS SUGGEST SHOWERS...AND
POSSIBLY A THUNDERSTORM COULD LINGER OVER SE PORTIONS MAINLY EARLIER
IN THE MORNING. ELSEWHERE...DRIER AIR WILL FILTER IN FROM THE
NORTHWEST...WITH PARTLY CLOUDY CONDITIONS GIVING WAY TO MAINLY CLEAR
CONDITIONS. AN ISOLATED SHOWER OR THUNDERSTORMS COULD PERSIST
IMMEDIATELY NORTH OF THE ALBEMARLE SOUND WITH DRY AIR OVERSPREADING
LINGERING LOW-LEVEL MOISTURE. HIGH TEMPERATURES WILL RANGE FROM THE
MID TO UPPER 80S WITH LOCALIZED LOW 80S ALONG THE IMMEDIATE ATLANTIC
COAST.
NW FLOW ALOFT WILL PREVAIL WEDNESDAY NIGHT THROUGH FRIDAY OVER THE
MID ATLANTIC AS A STRONG UPPER RIDGE BUILDS OVER THE MISSISSIPPI
VALLEY AND AN UPPER TROUGH LINGERS OVER ATLANTIC CANADA. AT THE
SURFACE...HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY NIGHT
AND MOVE OFF THE COAST THURSDAY NIGHT...WITH A LEE-TROUGH
POTENTIALLY SETTING UP OVER CENTRAL VA FRIDAY AS THE SURFACE HIGH
SETTLES OFF THE SOUTHEAST COAST. A WEAK IMPULSE IN THE NW FLOW MAY
BRING OCCASIONAL PASSING CLOUDS LATER THURSDAY NIGHT INTO FRIDAY
OTHERWISE...THE SKY SHOULD BE MAINLY CLEAR. DEWPOINTS WILL BE QUITE
COMFORTABLE FOR LATE JUNE AS AFTERNOON READINGS SHOULD FALL INTO THE
MID 50S TO AROUND 60...WITH VALUES SLIGHTLY HIGHER FROM VA BEACH
AREA TO THE NORTHERN SHORE OF THE ALBEMARLE SOUND.
HIGH TEMPERATURES THURSDAY SHOULD BE IN THE LOW TO MID
80S...FOLLOWED BY MAXIMA IN THE UPPER 80S TO LOW 90S FRIDAY. MORNING
LOW TEMPERATURES THURSDAY AND FRIDAY SHOULD RANGE FROM THE UPPER 50S
TO LOW 60S IN INLAND RURAL LOCATIONS TO THE MID TO UPPER 60S IN
URBAN AND COASTAL LOCATIONS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
NO MAJOR CHANGE IN THINKING FOR THE HOLIDAY WEEKEND INTO EARLY NEXT
WEEK. UPPER LVL LONGWAVE PATTERN FOR THE MEDIUM RANGE TIME FRAME
CONTINUES TO BE CHARACTERIZED BY BROAD UPR LVL RIDGING OVER THE
CENTRAL/SOUTHERN PLAINS BUILDING EAST TO A POSITION OVER THE
SOUTHEASTERN US FOR HOLIDAY WEEKEND INTO ERY NEXT WEEK...EVENTUALLY
BECOMING DISLODGED/SHUNTED BACK SW BY STRONG SHORTWAVE ENERGY
TRAVERSING CENTRAL/EASTERN CANADA. THIS WILL TRANSLATE TO VERY
WARM/HOT CONDITIONS FOR THE HOLIDAY WEEKEND INTO EARLY NEXT
WEEK...WITH TEMPERATURES SLOWLY MODERATING BACK TOWARDS SEASONAL
VALUES TOWARDS THE MIDDLE OF NEXT WEEK.
GENERALLY BENIGN/DRY CONDITIONS FRIDAY NGT-SAT COURTESY OF HIGH
PRESSURE OVER THE OHIO VALLEY WL GIVE WAY TO INCREASING (MAINLY
DIURNALLY DRIVEN) RAIN CHCS BY SUN/MON AS RIDGE BUILDS EAST W/
RESULTANT SURFACE FLOW VEERING TO BECOME S-SW BY SUNDAY/MONDAY.
DESPITE CONTINUED WARM/DRY AIRMASS IN PLACE...STRONG INSOLATION/LLVL
INSTABILITY AND THE PRESENCE OF A WEAK LEE TROUGH COULD WELL PROVIDE
A FOCUSING MECHANISM FOR TYPICAL SCT AFTN CONVECTION SUNDAY AFTN/EVE
AND ONCE AGAIN ON MONDAY AFTN. WEAK COLD FRONT WL BE SHUNTED SOUTH
BY MIDWEEK...BUT HAVE KEPT POPS SLIGHT CHC OR LESS FOR NOW.
FOR TEMPERATURES...TEMPERATURES EASILY INTO THE MID 90S INLAND
(U80S/NR 90 AT IMMEDIATE COAST) OVER THE HOLIDAY WEEKEND...YIELDING
HEAT INDICES IN THE 100-103 RANGE SAT/SUNDAY. TEMPERATURES DO
EVENTUALLY MODERATE BACK INTO THE UPR 80S-LOWER 90S TOWARDS THE
MIDDLE OF NEXT WEEK. EARLY MORNING LOWS TO GENERALLY RANGE THROUGH
THE 60S.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SW WNDS AND WARM MOIST AIR WILL PROVIDE CHC FOR MORE SHOWERS/TSTMS
AHEAD OF THE SLOW MOVING COLD FRONT...MAINLY THIS AFTN INTO ERY
EVENING ACROSS AREA TERMINALS. HOWEVER...PREDOMINATE VFR CONDITIONS
ARE EXPECTED THE PERIOD.
OUTLOOK...EXPECT BRIEF WINDOW OF MVFR VSBY IN PATCHY FOG EARLY WED
MORNING BEFORE CONDITIONS QUICKLY RETURN TO AFTER SUNRISE WED
MORNING. VFR CONDITIONS AND DRY WEATHER WILL THEN PREVAIL WEDNESDAY
AFTN THROUGH SATURDAY.
&&
.MARINE...
LIGHT SW FLOW CONTINUES THROUGH TNGT AHEAD OF A WEAK COLD
FRONT...WHICH WILL DROP ACROSS THE WATERS LATE TONIGHT/EARLY WED
MORNING. THE TIGHTENING GRADIENT AHEAD OF THIS FRONT WL ALLOW FOR
MODEST INCREASE IN WINDS LATER THIS AFTN/EVENING AND OVERNIGHT.
GIVEN WATER TEMPS IN THE UPR 70S...THINKING IS THAT SHALLOW
OVER-WATER INSTBY SHOULD SET THE STAGE FOR A MARGINAL/BRIEF SURGE
(MARGINAL SCA CONDITIONS) OVER CHES BAY EARLY WED MORNING.
THEREFORE...HV HOISTED SCA OVER THE CHES BAY FOR JUST BEFORE SUNRISE
WED MORNING THROUGH MIDDAY...WITH SUB-SCA (I.E. NO HEADLINES)
CONDITIONS EXPECTED OVER THE COASTAL WATERS. BOATING CONDITIONS TO
BECOME MORE TRANQUIL BY THURSDAY...WITH S-SW FLOW AND PLEASANT
BOATING CONDITIONS EXPECTED THROUGH THE FIRST HALF OF THE HOLIDAY
WEEKEND.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 1 PM EDT WEDNESDAY FOR
ANZ630>632-634.
&&
SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...MAM
AVIATION...MAM
MARINE...MAMHazardous weather outlook, Jun 28, 5:14 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 514 PM EDT TUE JUN 28 2011 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-292115- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 514 PM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO TONIGHT. ANY STORMS...ESPECIALLY FROM LATE THIS AFTERNOON THROUGH THIS EVENING...MAY CONTAIN STRONG...GUSTY WINDS...SMALL HAIL AND LOCALLY VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-650-652-654-656-658-292115- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 514 PM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-634-292115- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 514 PM EDT TUE JUN 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 1 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 28, 5:28 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
528 PM EDT TUE JUN 28 2011
VAZ077-078-282215-
LANCASTER VA-NORTHUMBERLAND VA-
528 PM EDT TUE JUN 28 2011
...STRONG THUNDERSTORM MOVING ACROSS NORTHERN NECK...
AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 6 MILES SOUTHWEST OF LANCASTER TO WINDMILL
POINT...OR FROM 5 MILES NORTH OF URBANNA TO 6 MILES NORTH OF
DELTAVILLE...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR KILMARNOCK AROUND 535 PM EDT...
LANCASTER AROUND 545 PM EDT...
WICOMICO CHURCH AROUND 610 PM EDT.
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3783 7625 3780 7628 3781 7630 3780 7630
3778 7627 3777 7630 3769 7629 3768 7631
3766 7631 3761 7627 3761 7632 3759 7633
3772 7657 3785 7641
MMONTESpecial weather statement, Jun 28, 5:50 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
550 PM EDT TUE JUN 28 2011
NCZ012-VAZ079-087-092-282245-
BRUNSWICK VA-GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON VA-
550 PM EDT TUE JUN 28 2011
...STRONG THUNDERSTORM MOVING INTO NORTHAMPTON NC AND SOUTH CENTRAL
VIRGINIA...
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 5 MILES NORTH OF GASBURG TO 13 MILES
SOUTHWEST OF GASTON...OR FROM 8 MILES SOUTH OF LAWRENCEVILLE TO 11
MILES SOUTHWEST OF ROANOKE RAPIDS...MOVING EAST AT 30 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR BARLEY AROUND 605 PM EDT...GASTON AROUND
610 PM EDT...
GARYSBURG AROUND 620 PM EDT...
EMPORIA AROUND 625 PM EDT...
SEABOARD AROUND 635 PM EDT.
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3632 7745 3630 7756 3635 7759
3640 7755
3644 7763 3648 7765 3648 7777 3650 7781
3650 7789 3654 7792 3654 7796 3656 7796
3674 7751 3646 7735 3630 7734 3629 7743
05Special weather statement, Jun 28, 5:58 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
558 PM EDT TUE JUN 28 2011
VAZ067-282300-
NOTTOWAY VA-
558 PM EDT TUE JUN 28 2011
...STRONG THUNDERSTORM MOVING INTO NOTTOWAY...
AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF NOTTOWAY...OR ABOUT 6 MILES
NORTH OF VICTORIA...MOVING NORTHEAST AT 15 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR CREWE AT 620 PM
EDT...NOTTOWAY...AND...CREWE AT 625 PM EDT...PATTERSONS STORE AT 650
PM EDT...CLAY STORE...AND...WELLVILLE AT 655 PM EDT...SPAINVILLE AT
700 PM EDT.
WIND GUSTS TO 50 MPH AND HAIL UP TO PENNY SIZE ARE EXPECTED WITH
THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3718 7824 3727 7809 3719 7780 3717 7781
3717 7783 3714 7790 3708 7790 3701 7808
3704 7813 3704 7816 3708 7817 3709 7822
3712 7824
JORROCKSpecial weather statement, Jun 28, 6:03 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 603 PM EDT TUE JUN 28 2011 VAZ080-081-088-282245- DINWIDDIE VA-PRINCE GEORGE VA-SUSSEX VA- 603 PM EDT TUE JUN 28 2011 ...STRONG THUNDERSTORM MOVING INTO DINWIDDIE COUNTY... AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF STONY CREEK...OR ABOUT 8 MILES NORTH OF PURDY...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CARSON AT 630 PM EDT...REAMS...AND...TEMPLETON AT 640 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3720 7750 3701 7722 3687 7758 3692 7769 SCALORA
Special weather statement, Jun 28, 6:10 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
610 PM EDT TUE JUN 28 2011
MDZ021>024-VAZ099-282300-
ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD-WICOMICO
MD-
610 PM EDT TUE JUN 28 2011
...STRONG THUNDERSTORM MOVING INTO THE EASTERN SHORE...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 13 MILES WEST OF CRISFIELD TO ONLEY...OR
FROM 13 MILES WEST OF CRISFIELD TO 14 MILES NORTHEAST OF EXMORE...
MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
PARKSLEY AROUND 620 PM EDT...
LAWSONIA AROUND 625 PM EDT...
CRISFIELD AROUND 630 PM EDT...
DEAL ISLAND AROUND 645 PM EDT...
MARION STATION AROUND 650 PM EDT...
WESTOVER AROUND 700 PM EDT...
WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3763 7567 3780 7590 3781 7575 3788 7570
3791 7577 3795 7567 3787 7598 3796 7590
3798 7591 3790 7603 3802 7606 3798 7590
3814 7584 3814 7590 3810 7607 3822 7585
3826 7592 3834 7584 3791 7531
SCALORASpecial weather statement, Jun 28, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT TUE JUN 28 2011
VAZ048-060-061-282315-
CUMBERLAND VA-FLUVANNA VA-PRINCE EDWARD VA-
621 PM EDT TUE JUN 28 2011
...STRONG THUNDERSTORMS MOVING INTO CUMBERLAND...FLUVANNA AND PRINCE
EDWARD COUNTIES...
AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 11 MILES NORTHWEST OF GUINEA MILLS...OR ABOUT
OVER DILLWYN...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR TRENTS MILL AND BEAR CREEK LAKE STATE PARK AT 710 PM EDT AND
CUMBERLAND AT 715 PM EDT.
WIND GUSTS TO 45 MPH...HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN
ARE EXPECTED WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND
FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3734 7851 3735 7846 3763 7826 3768 7824
3770 7826 3773 7815 3757 7810 3746 7813
3744 7818 3742 7819 3731 7855 3737 7857
JFOSTERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:43 PM EDT | Special Weather Statement | AKQ | Surry, Sussex | 32 min |
| Jun 28, 3:12 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Isle of Wight, James City, Southampton, Surry, Sussex and 1 more | 33 min |
| Jun 28, 3:15 PM EDT | Small Craft Advisory | AKQ | 21 hr | |
| Jun 28, 3:34 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, Sussex | 41 min |
| Jun 28, 3:35 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, James City, Surry, York, City of Newport News, City of Williamsburg | 40 min |
| Jun 28, 3:56 PM EDT | Special Marine Warning | AKQ | 64 min | |
| Jun 28, 4:00 PM EDT | Special Weather Statement | AKQ | Fluvanna | 60 min |
| Jun 28, 4:18 PM EDT | Special Weather Statement | AKQ | Mathews | 42 min |
| Jun 28, 4:24 PM EDT | Special Weather Statement | AKQ | Sussex | 36 min |
| Jun 28, 4:36 PM EDT | Special Marine Warning | AKQ | 69 min | |
| Jun 28, 4:42 PM EDT | Special Weather Statement | AKQ | Middlesex | 48 min |
| Jun 28, 4:46 PM EDT | Special Weather Statement | AKQ | Charles City, James City | 44 min |
| Jun 28, 4:56 PM EDT | Special Weather Statement | AKQ | Northampton | 64 min |
| Jun 28, 5:11 PM EDT | Special Marine Warning | AKQ | 109 min | |
| Jun 28, 5:15 PM EDT | Special Marine Warning | AKQ | 75 min | |
| Jun 28, 5:15 PM EDT | Special Weather Statement | AKQ | Lunenburg | 45 min |
| Jun 28, 5:17 PM EDT | Special Weather Statement | AKQ | Greensville, Southampton, Sussex, City of Emporia | 43 min |
| Jun 28, 5:21 PM EDT | Special Weather Statement | AKQ | Cumberland | 39 min |
| Jun 28, 5:28 PM EDT | Special Weather Statement | AKQ | Lancaster | 47 min |
| Jun 28, 5:50 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 55 min |
| Jun 28, 5:51 PM EDT | Areal Flood Advisory | AKQ | Sussex | 84 min |
| Jun 28, 5:58 PM EDT | Special Weather Statement | AKQ | Nottoway | 62 min |
| Jun 28, 6:03 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 42 min |
| Jun 28, 6:03 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Powhatan | 42 min |
| Jun 28, 6:10 PM EDT | Special Weather Statement | AKQ | Accomack | 50 min |
| Jun 28, 6:14 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Nottoway | 46 min |
| Jun 28, 6:22 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 38 min |
| Jun 28, 6:33 PM EDT | Special Marine Warning | AKQ | 72 min | |
| Jun 28, 6:33 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Charles City, Chesterfield, Dinwiddie, Henrico, Nottoway and 5 more | 42 min |
| Jun 28, 6:40 PM EDT | Special Weather Statement | AKQ | Brunswick | 35 min |
| Jun 28, 6:43 PM EDT | Severe Thunderstorm Warning | AKQ | Prince Edward | 32 min |
| Jun 28, 6:49 PM EDT | Special Marine Warning | AKQ | 71 min | |
| Jun 28, 7:03 PM EDT | Special Weather Statement | AKQ | Caroline | 42 min |
| Jun 28, 7:08 PM EDT | Special Weather Statement | AKQ | New Kent | 37 min |
| Jun 28, 7:11 PM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 64 min |
| Jun 28, 7:14 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Nottoway | 46 min |
| Jun 28, 7:20 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Dinwiddie, Hanover, Henrico, New Kent and 6 more | 40 min |
| Jun 28, 7:26 PM EDT | Special Weather Statement | AKQ | Essex | 19 min |
| Jun 28, 7:40 PM EDT | Special Weather Statement | AKQ | Essex, Richmond | 35 min |
| Jun 28, 7:41 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, Henrico, City of Richmond | 2 hr |
| Jun 28, 7:55 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, King and Queen, Richmond, Westmoreland | 35 min |
| Jun 28, 7:00 PM EDT | Special Weather Statement | AKQ | Worcester | 45 min |
Nearby
Special Weather Statements in Virginia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.